From April of 2012 to May 5th of 2012 I had been taking propecia every other day too see if my oily scalp and skin would go away. Prior to that I had been taking propecia from July 2011 everyday. On May 7th I began to have a feeling of brain fog. Memory Loss, lack of concentration, a confused and almost out of body feeling. I have a loss of appetite and sex drive as well. I have not taken it since May 5th now.
I read on some sites that it takes 7-10 days for Testosterone levels to return to normal and side effects like brain fog to go away. But sometimes the effects return full fledged weeks later and remain somewhat permanent. Is this true? I’ve heard about permanent sexual sides but never long term brain issues except for on propeciahelp.com where no one said they really ever recovered from it.
Propecia (finasteride 1mg) is a prescription drug taken for the treatment of androgenic alopecia (hair loss)… not oily scalp. Taking the medication every other day is odd dosing, but if you believe you are having side effects associated with the medication then talk with your prescribing doctor about stopping it.
Brain fog associated with Propecia use has been discussed on web forums and it’s been mentioned by one or two patients in my practice over the years, though I am unclear if it is an actual side effect of the medication (if so, it’s quite rare). Appetite loss is something I hadn’t heard before.
In my practice I have not met a person who claimed there was permanent or persistent side effects after stopping Propecia. I realize there are discussion groups and people who are convinced of these issues, but I’ve written about this many, many, many times before. Keep in mind that things you read on various forums are often unverified claims.